Hail, Bennett
- When
- August 8, 6:00 PM MST
- Where
- Bennett County, 9 mi W of Vetal
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.217, -101.567
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 8, 12:55 PM MST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 155 PM MDT TUE AUG 8 2006 .DISCUSSION...CURRENT SURFACE ANALYSIS HAS A TROF OF LOW PRESSURE ACROSS EASTERN WYOMING AS A HIGH PRESSURE RIDGE REMAINS OVER THE NORTHERN PLAINS. 18Z SOUNDING SHOULDS LOTS OF CAPE AND WITH DEW POINTS IN THE 60S AND PPRECIPITABLE WATER OF 1.25 INCHES...MOISTURE IS NOT IN QUESTION. EXPECT SEVERE STORMS TO START IN THE VERY NEAR FUTURE. CURRENT RADAR HAS ISOLATED TO SCATTERED T-STORMS OVER THE HILLS. THESE STORMS WILL MAINLY BE CONFINED TO THE HILLS AND ADJACENT PLAINS. AS THE EVENING PROGRESSES...STORMS WILL MOVE OVER THE PLAINS GIVING THE REST OF THE AREA OF CHANCE OF PRECIP. EXPECT CONVECTION TO CONTINUE FOR THE NEXT FEW DAYS AS MOISTURE STICKS AROUND AND WEAK WAVES MOVE THROUGH THE FLOW. HAVE A CHANCE FOR ISOLATED POPS EACH DAY THROUGH THE SHORT TERM. OTHERWISE CURRENT FORECAST ON TRACK WITH NO OTHER MODIFICATIONS. EXTENDED...UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER FOR THE WEEKEND INTO EARLY NEXT WEEK. THE RIDGE WILL FLATTEN A LITTLE BIT THIS WEEKEND AS FLOW BECOMES MORE WESTERLY ALOFT. COLD FRONT PASSING THROUGH EARLY IN THE WEEKEND WILL ALLOW SOME COOLER AIR TO FILTER INTO THE NORTHERN PLAINS. COOLER AIR WILL CONTINUE THROUGH EARLY NEXT WEEK. THE ONLY CHANCE FOR PRECIPIATION COMES ON SATURDAY...WHEN THE COLD FRONT MOVES THROUGH. && .AVIATION...CONVECTION OVER THE BLACK HILLS WILL SPREAD OUT THIS EVENING...WITH LINGERING ISOLATED STORMS OVERNIGHT. MOIST SOUTHERLY FLOW IS BRINING SOME MVFR CEILINGS INTO SOUTH CENTRAL SOUTH DAKOTA. AFTER SUNSET...IFR/MVFR CEILINGS WILL BE COMMON WITH THE THUNDERSTORMS OVER WESTERN SOUTH DAKOTA AND INTO PORTIONS OF NORTHEAST WYOMING && UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 615 AM MDT TUE AUG 8 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 615 AM MDT (715 AM CDT) TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH THE POSSIBILITY OF SOME OF THE STORMS BECOMING SEVERE. THE AREAS WITH THE BEST CHANCE FOR SEVERE WEATHER ARE PORTIONS OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT FROM ANY SEVER STORM THAT DOES DEVELOP. ALSO...THE THUNDERSTORMS MAY BE SLOW MOVING...BRINGING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EVENING FOR WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON...AND CONTINUE INTO WEDNESDAY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREAT. THE AREAS WITH THE BEST CHANCE FOR SEVERE WEATHER ARE WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...PARTICULARLY EAST OF A LINE FROM PINE RIDGE TO RAPID CITY. ALSO...THE THUNDERSTORMS MAY BE SLOW MOVING...BRINGING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. ADDITIONAL DISTURBANCES WILL MOVE THE AREA ON THURSDAY THROUGH SATURDAY...BRINGING A CHANCE FOR THUNDERSTORMS TO VARIOUS PARTS OF THE AREA. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
242 PM MDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL HERMOSA 43.84N 103.19W
08/08/2006 M1.50 INCH CUSTER SD NWS EMPLOYEE
0210 PM TSTM WND DMG 3 S HERMOSA 43.80N 103.19W
08/08/2006 CUSTER SD NWS EMPLOYEE
10 INCH TREE LIMB BLOWN DOWN
&&
WFO UNRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
520 PM MDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 2 SE HERMOSA 43.82N 103.16W
08/08/2006 CUSTER SD NWS EMPLOYEE
12 INCH DIAMETER TREES DOWN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
529 PM MDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 2 E COTTONWOOD 43.97N 101.87W
08/08/2006 E80.00 MPH JACKSON SD CO-OP OBSERVER
0420 PM TSTM WND GST KADOKA 43.83N 101.51W
08/08/2006 E60.00 MPH JACKSON SD LAW ENFORCEMENT
0422 PM TSTM WND GST 8 W KADOKA 43.83N 101.67W
08/08/2006 E65.00 MPH JACKSON SD LAW ENFORCEMENT
0450 PM TSTM WND GST WALL 43.99N 102.24W
08/08/2006 E70.00 MPH PENNINGTON SD TRAINED SPOTTER
0451 PM TSTM WND GST BELVIDERE 43.83N 101.27W
08/08/2006 E60.00 MPH JACKSON SD TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
601 PM MDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 12 NE LONG VALLEY 43.58N 101.32W
08/08/2006 E60 MPH JACKSON SD TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
610 PM MDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 E PRAIRIE CITY 45.53N 102.70W
08/08/2006 E0.75 INCH PERKINS SD PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
626 PM MDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 3 NW WHITE RIVER 43.60N 100.79W
08/08/2006 E60 MPH MELLETTE SD PUBLIC
&&The Rapid City radar (KUDX), 143 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529651, 5529652.